Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Allergies

What could be the cause?

08/01/2008

Question:

I recently had a patch test by a dermataologist and the results showed an allergy to dodecyl gallate. This has caused a red, burning irritation in the viginal area that is so miserable I want to scream. I would like to know what could possible be the cause of this? What products contain this allergen? Foods? external contacts? Thanks for any advice you can give me on this matter.

Answer:

Since 1947, the cosmetics, pharmaceutical, and food industries have used gallates as antioxidants to prevent the oxidation of unsaturated fats in their products. A variety of these products contain gallates. You need to read labels of cosmetic, drug or food products you are coming in contact with and avoid dodecyl gallate. It is most likely something you are using topically like a cosmetic (lipstick, makeup) or drug.

For more information:

Go to the Allergies health topic, where you can:

Response by:

Jonathan   Bernstein, MD Jonathan Bernstein, MD
Associate Professor of Medicine
College of Medicine
University of Cincinnati